U.S. doctors online nowAsk doctors free
United Kingdom
A 30-year-old female asked:

I had the mirena (levonorgestrel) coil fitted 3 years ago, just recently i've been experiencing terrible stomach cramps and back ache just like period pains ?

2 doctor answers2 doctors weighed in
Dr. David Wiebe
Emergency Medicine 22 years experience
Get an ultrasound: Get an ultrasound right away to ensure that it didn't migrate through the wall of the uterus. They are known to do that.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Moshe Dekel
Gynecology 48 years experience
Need to see a GYN: Your symptoms may be related to the IUD. I would suggest a good GYN exam to rule it out.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 3, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.